Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

L5-S1 fusion, taking oxycotin - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Men's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   I recently had a double fusion (L-5 S1) and after I take my oxycotin (40mg) my left neck and shoulder hurts like hell for about an hour. It's a burning type pain. I also take 30mg of oxycodone between the oxycotin and have not had the pain with it. The oxycotin works better on my back pain. Is there a pain med that will work as well as oxycotin? Or is there something I can do? I've been taking my meds for about 4 months and the neck pain for about 3 months. Is it ok to take viagra with my meds?
Doctor :   Hi
Doctor :  
User :   hello
Doctor :   Let me read your query
Doctor :   Since when are you having this double fusion?
Doctor :   May i know your age please?
User :   I had the surgery on May 19th
User :   42
Doctor :   Do not self medicate at this stage. when was your last follow up with treating doctor after the surgery?

User :   No, I go once a month, I went on the 21st of last month. I did not want to ask him yet because the oxy helps and I didn't want them to stop giving it to me
Doctor :   Was repeat X ray or MRI done after the surgery to look for nerve impingement issues?

User :   Yes, They did damage a sympathetic nerve, that makes my left legs feel warm and when I have a orgasim nothing comes out.
Doctor :   You can discuss the effects after having Oxycontin he might be able to give you alternative medicines with similar ingredients as in Oxycontin to control the pain but take out the negative effects

User :   Is viagra safe with my meds?
Doctor :   Burning pain after taking oxycontin could also be related to sympathetic nerve damage so you could discuss this with your treating doctor
Doctor :   No viagra is not safe , it has lot of side effects
Doctor :   For orgasm related problems consult a urologist
Doctor :   It seems you have moved out of chat window. Please get back if you have any Medical queries

Doctor :   It seems you have moved out of chat window. Please log in back if you have medical queries
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor